Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 89, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 28, 2020, 9:19 PM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2020, 9:19 PM CDT (02:19 UTC)
- Expired
- Mar 28, 2020, 9:37 PM CDT
- In force
- 18 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bolivar County, MS, Sunflower County, MS
The radar
The Memphis radar (KNQA), 172 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 9:26 PM CDT | HAIL 1.5 | 3 Wnw Parchman, MS | LARGE HAIL SMALLER THAN GOLF BALL BUT BIGGER THAN QUARTERS FELL AT PARCHMAN STATE PENITENTIARY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 6:34 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143
WUUS54 KJAN 290219
SVRJAN
MSC011-133-290300-
/O.NEW.KJAN.SV.W.0089.200329T0219Z-200329T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
919 PM CDT Sat Mar 28 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northeastern Sunflower County in northwestern Mississippi...
East central Bolivar County in northwestern Mississippi...
* Until 1000 PM CDT.
* At 919 PM CDT, a severe thunderstorm was located over Mound Bayou,
or near Shelby, moving northeast at 85 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Parchman around 925 PM CDT.
Rome around 930 PM CDT.
Other locations impacted by this severe thunderstorm include
Winstonville and Merigold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 200 AM CDT for northwestern
Mississippi.
LAT...LON 3399 9045 3388 9045 3376 9073 3389 9083
3399 9066
TIME...MOT...LOC 0219Z 236DEG 73KT 3388 9068
HAIL...1.00IN
WIND...60MPH
$$
TW3 follow-up statements
005
WWUS54 KJAN 290225
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
925 PM CDT Sat Mar 28 2020
MSC011-290235-
/O.CAN.KJAN.SV.W.0089.000000T0000Z-200329T0300Z/
Bolivar MS-
925 PM CDT Sat Mar 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOLIVAR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CDT for northwestern
Mississippi.
LAT...LON 3399 9045 3388 9045 3379 9066 3399 9066
TIME...MOT...LOC 0225Z 233DEG 72KT 3394 9059
$$
MSC133-290300-
/O.CON.KJAN.SV.W.0089.000000T0000Z-200329T0300Z/
Sunflower MS-
925 PM CDT Sat Mar 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN SUNFLOWER COUNTY...
At 925 PM CDT, a severe thunderstorm was located near Parchman,
moving northeast at 85 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Rome around 930 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 200 AM CDT for northwestern
Mississippi.
LAT...LON 3399 9045 3388 9045 3379 9066 3399 9066
TIME...MOT...LOC 0225Z 233DEG 72KT 3394 9059
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
TW907
WWUS54 KJAN 290232
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
932 PM CDT Sat Mar 28 2020
MSC133-290300-
/O.CON.KJAN.SV.W.0089.000000T0000Z-200329T0300Z/
Sunflower MS-
932 PM CDT Sat Mar 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN SUNFLOWER COUNTY...
At 932 PM CDT, a severe thunderstorm was located over Tutwiler, or 7
miles northeast of Parchman, moving northeast at 85 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Sunflower County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 200 AM CDT for northwestern
Mississippi.
LAT...LON 3399 9045 3388 9045 3385 9053 3399 9058
TIME...MOT...LOC 0232Z 236DEG 73KT 3402 9044
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
TW759
WWUS54 KJAN 290237
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
937 PM CDT Sat Mar 28 2020
MSC133-290247-
/O.CAN.KJAN.SV.W.0089.000000T0000Z-200329T0300Z/
Sunflower MS-
937 PM CDT Sat Mar 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUNFLOWER COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CDT for northwestern
Mississippi.
LAT...LON 3399 9045 3388 9045 3385 9053 3399 9058
TIME...MOT...LOC 0236Z 236DEG 73KT 3408 9033
$$
TWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 5:35 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 28, 5:35 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Jackson MS 535 PM CDT Sat Mar 28 2020 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: VFR conditions are prevailing late this afternoon across the region. However, this will change as a band of showers and embedded thunderstorms tracks from west to east across the state. This will impact sites starting around 01Z in the west through 09z/12z in the east. This will result in ceilings dropping into the MVFR to IFR range, potentially lower in heavier downpours. Vis will also be restricted. Each site should only see these conditions briefly before a return to VFR flight categories occurs following frontal passage. Winds will shift out of the west and then north with sustained speeds around 5-9kts. VFR conditions should prevail on Sunday. /28/ && .DISCUSSION... Tonight and Sunday...High pressure will continue weakening over the region, as a deepening closed low aloft lifts northeast from the Central Plains towards the Great Lakes region overnight. As a surface low does likewise, it will drag a cold front east into and through the forecast area this evening into Sunday morning. Chances for showers and thunderstorms will increase west to east across the CWA beginning late this afternoon, with the best rain chances expected this evening into late tonight, and chances finally coming to an end across southeast portions of the CWA late Sunday morning. The potential for severe storms remains possible late this afternoon into tonight as the front approaches and later moves through the area overnight. Damaging winds of 60-70 mph, quarter size hail, and tornadoes will be possible, especially over the northwest Delta region where the better combination of forcing, instability, and wind shear exists. There, a "Slight Risk" for severe storms resides from late this afternoon into tonight. Across much of the remainder of the CWA, a "Marginal Risk" for isolated severe storms exists from late this afternoon through tonight. Damaging wind gusts and hail up to the size of quarters are possible, and a tornado cannot be ruled out. As the front progresses further east through early Sunday morning, the better forcing will reside north of the CWA and instability will be waning. As a result, storm intensity is currently expected to be on the downtrend as the front moves into East Central and Southeast Mississippi. Sunday, winds will eventually become more northwesterly behind the front as high pressure builds back into the region. A return to quiet weather is expected. Cooler drier conditions will exist during the day under partly to mostly sunny skies. Highs will range from the lower 70s to around 80s. /19/ Sunday night through Saturday...High pressure will continue from Sunday night into Monday morning, but a fast-moving significant shortwave trough expected to move across the Lower Mississippi Valley region later Monday into Tuesday time frame. The wave will induce a low pressure system, the center of which should move roughly along the I-20 corridor bringing the warm sector into southern portions of the forecast area. Strong moisture transport should bring fairly widespread convective precipitation along/north of the warm front with the best low level theta-e advection and frontogenesis still expected to focus over the Delta and into northern portions of the ArkLaMiss region. Some threat for heavy rainfall could evolve in this area and will monitor for eventual inclusion in the HWO. In terms of severe weather, we have a slight/marginal risk for portions of the area, and this is somewhat conditional given the questionable quality of the low level airmass somewhat disjointed setup with greater ascent and convective potential displaced to the north of the suppressed, richer boundary layer moisture to the south. In any case, there will be very strong wind shear that result in an increasing severe threat if BL moisture quality is greater than forecast. Also, forecast soundings do not suggest BL stability would be enough to completely impede surface-based severe weather. In the wake of the early week storm system, expect a dry, quiet stretch of weather to persist for the mid to late week as high pressures returns. Temperatures should be near climatological normal with highs getting into the mid-upper 60s/lower-mid 70s while lows range from the mid 40s to lower 50s for the most part. If skies manage to stay clear, low temperatures could be a bit cooler than forecast, but guidance suggests there will be a threat for thick cirrus to develop Wed night. Going into next weekend, we could see the next shortwave trough bring increasing rain chances to the ArkLaMiss. This system should be fairly suppressed with not much chance for very impactful weather. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 59 79 58 75 / 86 9 21 37 Meridian 63 79 57 76 / 81 17 15 23 Vicksburg 58 76 59 73 / 92 6 23 54 Hattiesburg 66 80 61 79 / 63 18 9 20 Natchez 59 78 60 75 / 82 8 23 55 Greenville 55 72 56 69 / 100 1 26 62 Greenwood 57 74 57 71 / 100 4 25 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Mar 28, 3:37 PM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 337 PM CDT Sat Mar 28 2020 ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-040-041-291100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Bolivar-Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- 337 PM CDT Sat Mar 28 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday... SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Through the remainder of this afternoon Severe thunderstorms are possible late this afternoon through tonight. Some thunderstorms could produce damaging winds of 60 to 70 mph and quarter size hail. Tornadoes are also possible. (https://www.weather.gov/images/jan/graphicast/1.png) Weak trees and limbs may break and fall due to sustained winds around 20 mph and wind gusts up to 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday... Severe thunderstorms are possible Monday night over much of the outlook area. This severe weather potential is still a few days away. Please continue to monitor future outlooks, as both timing and threat areas will likely be adjusted. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Monday through Monday night. MSZ030>033-037>039-042>046-048>050-053-054-059-291100- Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-Yazoo- Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Claiborne- Copiah-Jefferson- 337 PM CDT Sat Mar 28 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight Isolated severe thunderstorms are possible late this afternoon through tonight. Some storms could produce damaging wind gusts and hail to the size of quarters. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday... Severe thunderstorms are possible Monday night over much of the outlook area. This severe weather potential is still a few days away. Please continue to monitor future outlooks, as both timing and threat areas will likely be adjusted. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Monday through Monday night. MSZ026>029-036-291100- Grenada-Carroll-Montgomery-Webster-Holmes- 337 PM CDT Sat Mar 28 2020 This hazardous weather outlook is for portions of central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Sunday... SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight Severe thunderstorms are possible late this afternoon through tonight. Some thunderstorms could produce damaging winds of 60 to 70 mph and quarter size hail. Tornadoes are also possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday... Severe thunderstorms are possible Monday night over much of the outlook area. This severe weather potential is still a few days away. Please continue to monitor future outlooks, as both timing and threat areas will likely be adjusted. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Monday through Monday night. LAZ016-023>026-MSZ047-060-291100- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Warren-Adams- 337 PM CDT Sat Mar 28 2020 This hazardous weather outlook is for portions of northeast Louisiana, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday... SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Through the remainder of this afternoon Isolated severe thunderstorms are possible late this afternoon through tonight. Some storms could produce damaging wind gusts and hail to the size of quarters. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Weak trees and limbs may break and fall due to sustained winds around 20 mph and wind gusts up to 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday... Severe thunderstorms are possible Monday night over much of the outlook area. This severe weather potential is still a few days away. Please continue to monitor future outlooks, as both timing and threat areas will likely be adjusted. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Monday through Monday night. MSZ051-052-055>058-061>066-072>074-291100- Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 337 PM CDT Sat Mar 28 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday... Severe thunderstorms are possible Monday night over much of the outlook area. This severe weather potential is still a few days away. Please continue to monitor future outlooks, as both timing and threat areas will likely be adjusted. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Monday through Monday night. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Mar 28, 6:39 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
639 PM CDT Sat Mar 28 2020
MSZ018-290030-
Bolivar MS-
639 PM CDT Sat Mar 28 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BOLIVAR COUNTY UNTIL 730
PM CDT...
At 638 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 6 miles south of Elaine to 7 miles
northeast of Lucca Landing to 7 miles north of Montrose. Movement was
northeast at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Gunnison around 655 PM CDT.
Deeson around 700 PM CDT.
Scott around 705 PM CDT.
Benoit around 710 PM CDT.
Other locations impacted by these storms include Beulah, Duncan and
Alligator.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 200 AM CDT for southeastern
Arkansas...and northwestern Mississippi.
LAT...LON 3412 9066 3353 9104 3353 9122 3360 9113
3362 9113 3370 9122 3366 9109 3368 9103
3372 9106 3373 9115 3378 9099 3389 9105
3393 9101 3397 9109 3396 9097 3403 9089
3409 9087 3412 9095
TIME...MOT...LOC 2338Z 225DEG 50KT 3421 9086 3378 9112 3339 9145
TWSpecial weather statement, Mar 28, 8:32 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
832 PM CDT Sat Mar 28 2020
ARZ075-290200-
Chicot AR-
832 PM CDT Sat Mar 28 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT COUNTY UNTIL
900 PM CDT...
At 832 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles southwest of Dermott, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Dermott around 840 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 200 AM CDT for southeastern
Arkansas...and northwestern Mississippi.
LAT...LON 3352 9135 3353 9133 3352 9132 3352 9125
3356 9124 3356 9123 3353 9122 3352 9120
3352 9122 3339 9146 3356 9145 3356 9135
TIME...MOT...LOC 0132Z 234DEG 48KT 3347 9155
TWLocal storm report, Mar 28, 8:35 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND DMG MANGHAM 32.31N 91.77W
03/28/2020 RICHLAND LA LAW ENFORCEMENT
TWO TREES DOWN...REPORTED BY RICHLAND SO.
&&
ECSpecial weather statement, Mar 28, 8:38 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
838 PM CDT Sat Mar 28 2020
MSZ018-290230-
Bolivar MS-
838 PM CDT Sat Mar 28 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BOLIVAR COUNTY UNTIL 930
PM CDT...
At 838 PM CDT, Meteorologists were tracking a strong thunderstorm
over Lucca Landing, or 7 miles southeast of Rohwer, moving northeast
at 65 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Rosedale around 850 PM CDT.
Gunnison around 900 PM CDT.
Shelby, Mound Bayou and Deeson around 905 PM CDT.
Other locations impacted by this storm include Alligator,
Winstonville, Beulah, Duncan and Pace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 200 AM CDT for northwestern
Mississippi.
LAT...LON 3412 9066 3393 9066 3358 9115 3369 9122
3367 9104 3377 9115 3378 9099 3385 9107
3393 9101 3397 9109 3400 9102 3396 9097
3402 9099 3402 9090 3409 9087 3411 9094
3412 9095
TIME...MOT...LOC 0138Z 231DEG 55KT 3370 9118
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:01 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 44 min |
| Mar 28, 8:25 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 24 min |
| Mar 28, 8:38 PM CDT | Special Weather Statement | JAN | Bolivar | 52 min |
| Mar 28, 10:08 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sharkey, Sunflower, Washington | 31 min |
| Mar 29, 12:06 AM CDT | Special Weather Statement | JAN | Hinds | 24 min |
| Mar 29, 12:37 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 38 min |
| Mar 29, 12:49 AM CDT | Special Weather Statement | JAN | Choctaw, Leake, Winston | 26 min |
| Mar 29, 1:11 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 29 min |
| Mar 29, 1:16 AM CDT | Special Weather Statement | JAN | Neshoba, Oktibbeha, Winston | 29 min |
| Mar 29, 1:30 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha, Winston | 45 min |
| Mar 29, 1:31 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 44 min |
| Mar 29, 1:36 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 39 min |
| Mar 29, 2:04 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 41 min |
| Mar 29, 2:14 AM CDT | Special Weather Statement | JAN | Lowndes | 16 min |
| Mar 29, 2:19 AM CDT | Special Weather Statement | JAN | Simpson | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.